Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 18, 2012, 12:29 PM CDT for Greene County, Sumter County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 12:29 PM CDT (17:29 UTC)
- Expired
- Jul 18, 2012, 1:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
Counties Greene County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WWUS84 KBMX 181729
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1229 PM CDT WED JUL 18 2012
ALZ022-023-030-031-181815-
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
1229 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SUMTER...SOUTHEASTERN PICKENS AND GREENE COUNTIES UNTIL 115 PM CDT...
AT 1226 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GORDO TO 5 MILES NORTHEAST
OF WEST GREENE TO EMELLE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LIVINGSTON...
EUTAW...
BENEVOLA...
MANTUA...
EPES...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3306 8809 3345 8791 3311 8769 3289 8778
3286 8783 3282 8782 3277 8787 3276 8785
3272 8786 3238 8811 3272 8834
TIME...MOT...LOC 1730Z 331DEG 14KT 3328 8789 3298 8803
3271 8823
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 18, 10:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 AM CDT WED JUL 18 2012 .UPDATE... FOR MORNING TRENDS. && .DISCUSSION... CONVECTION IS ONGOING OVER PORTIONS OF THE CENTRAL CWA AND BECOMING MORE WIDESPREAD AS OUTFLOW BOUNDARIES CONTINUE TO INTERACT AND MOVE INTO AREAS WITH HIGHER INSTABILITY. ELECTED TO RAISE POPS...ESPECIALLY IN THE SOUTHERN REGIONS OF THE CWA TO REFLECT THIS. ADDITIONALLY, A MCS IS CURRENTLY MAKING ITS WAY INTO THE EXTREME NORTHEASTERN PORTIONS OF THE CWA. HIGH TEMPS FOR TODAY HAVE BEEN LOWERED DUE TO INCREASED CLOUD COVER AND COVERAGE OF STORMS. UPDATES ARE OUT. && .AVIATION... 12Z TAF DISCUSSION. WHAT IS LEFT OF A CONVECTIVE COMPLEX THAT HAS MOVED ACROSS NORTHEASTERN ALABAMA OVERNIGHT IS SLOWLY MOVING SOUTHWESTWARD TOWARD KBHM. A FEW HOURS OF LIGHT RAIN WILL BE POSSIBLE FOR KBHM THROUGH THE MORNING HOURS...BUT DISSIPATE BY MID-MORNING. ELSEWHERE...A FEW LOW CLOUDS HAVE IMPACTED THE TERMINAL AT KTOI...AND HAVE GONE WITH A TEMPO GROUP OF LIFR CIGS FROM 12Z TO 13Z...LIFTING AFTER SUNRISE. VFR CONDITIONS WILL PREVAIL ELSEWHERE WITH SHOWERS AND THUNDERSTORMS EXPECTED TO QUICKLY FORM THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. STORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS EASTERN ALABAMA EARLY THIS MORNING...AND HAVE OPTED TO INCLUDE VCTS IN THE TAF FOR KANB TO START THE PERIOD. VCTS WAS INCLUDED FOR ALL TAF SITES THROUGH THE AFTERNOON...WITH GRADUAL DECREASE IN STORM COVERAGE EXPECTED BY THE EVENING HOURS TONIGHT. HOWEVER...SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE GREATER ACROSS THE EAST AND SOUTHERN PORTIONS OF THE STATE. THEREFORE...VCTS WAS LEFT IN THE TAF FOR THE REMAINDER OF THE PERIOD FOR KANB...KMGM...AND KTOI. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && BMW
Hazardous weather outlook, Jul 18, 5:56 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CDT WED JUL 18 2012 ALZ011>015-017>050-191100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 556 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS...WITH WIND GUSTS GREATER THAN 60 MPH...ARE POSSIBLE FROM NOON THROUGH 9PM TODAY AREAWIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 6:59 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT WED JUL 18 2012
ALZ029-181245-
RANDOLPH AL-
659 AM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
745 AM CDT...
AT 658 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CRYSTAL LAKE...OR 6 MILES SOUTHEAST OF WEDOWEE...
MOVING SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRYSTAL LAKE...
CORINTH...
MALONE...
WADLEY...
CONCORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3311 8543 3311 8565 3324 8565 3336 8541
3322 8528
TIME...MOT...LOC 1159Z 053DEG 12KT 3323 8543
56Local storm report, Jul 18, 12:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD 3 NNW FULTONDALE 33.67N 86.82W
07/18/2012 JEFFERSON AL PUBLIC
FLOWING WATER 6 TO 8 INCHES DEEP ACROSS THE NORTHBOUND
LANES OF U.S. HIGHWAY 31 NEAR THE GARDENDALE POST OFFICE.
&&
REMSpecial weather statement, Jul 18, 12:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1229 PM CDT WED JUL 18 2012
ALZ022-023-030-031-181815-
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
1229 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SUMTER...SOUTHEASTERN PICKENS AND GREENE COUNTIES UNTIL 115 PM CDT...
AT 1226 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GORDO TO 5 MILES NORTHEAST
OF WEST GREENE TO EMELLE...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LIVINGSTON...
EUTAW...
BENEVOLA...
MANTUA...
EPES...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3306 8809 3345 8791 3311 8769 3289 8778
3286 8783 3282 8782 3277 8787 3276 8785
3272 8786 3238 8811 3272 8834
TIME...MOT...LOC 1730Z 331DEG 14KT 3328 8789 3298 8803
3271 8823
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:52 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Jul 17, 11:12 PM CDT | Areal Flood Advisory | BMX | Greene | 2 hr |
| Jul 17, 11:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Jul 18, 12:37 AM CDT | Special Weather Statement | BMX | Etowah | 38 min |
| Jul 18, 12:45 AM CDT | Special Weather Statement | BMX | Cherokee | 30 min |
| Jul 18, 1:12 AM CDT | Special Weather Statement | BMX | Etowah | 48 min |
| Jul 18, 6:59 AM CDT | Special Weather Statement | BMX | Randolph | 46 min |
| Jul 18, 10:41 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 18, 10:53 AM CDT | Areal Flood Advisory | BMX | Jefferson | 112 min |
| Jul 18, 11:14 AM CDT | Flash Flood Warning | BMX | Jefferson | 88 min |
| Jul 18, 12:57 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 18, 1:29 PM CDT | Areal Flood Warning | BMX | Shelby | 3 hr |
| Jul 18, 1:43 PM CDT | Areal Flood Advisory | BMX | Walker, Winston | 2 hr |
| Jul 18, 1:45 PM CDT | Special Weather Statement | BMX | Fayette, Greene | 45 min |
| Jul 18, 1:49 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Tuscaloosa | 116 min |
| Jul 18, 2:04 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar | 116 min |
| Jul 18, 2:14 PM CDT | Areal Flood Advisory | BMX | Etowah | 2 hr |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.